Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 45, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 4, 2025, 2:20 PM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2025, 2:20 PM MST (21:20 UTC)
- Expired
- Sep 4, 2025, 5:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 87 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WGUS55 KTWC 042120
FFWTWC
AZC019-021-050015-
/O.NEW.KTWC.FF.W.0045.250904T2120Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
220 PM MST Thu Sep 4 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
North Central Pima County in southeastern Arizona...
Southwestern Pinal County in southeastern Arizona...
* Until 515 PM MST.
* At 220 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.0 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
North Komelik, Kohatk and Jack Rabbit.
This includes the following streams and drainages...
Santa Rosa Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3251 11204 3252 11206 3257 11208 3263 11204
3263 11193 3260 11182 3254 11180 3248 11184
3248 11201
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KM2 follow-up statements
634
WGUS75 KTWC 042257
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
357 PM MST Thu Sep 4 2025
AZC019-021-050015-
/O.CON.KTWC.FF.W.0045.000000T0000Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
357 PM MST Thu Sep 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR NORTH CENTRAL PIMA AND SOUTHWESTERN PINAL COUNTIES...
At 357 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.75 and 1.5 inches of rain
have fallen. Additional rainfall amounts up to 0.25 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
North Komelik, Kohatk and Jack Rabbit.
This includes the following streams and drainages...
Santa Rosa Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3251 11204 3252 11206 3257 11208 3263 11204
3263 11193 3260 11182 3254 11180 3248 11184
3248 11201
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KM149
WGUS75 KTWC 050008
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
508 PM MST Thu Sep 4 2025
AZC019-021-050018-
/O.EXP.KTWC.FF.W.0045.000000T0000Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
508 PM MST Thu Sep 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST THIS AFTERNOON FOR
NORTH CENTRAL PIMA AND SOUTHWESTERN PINAL COUNTIES...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM MST for a portion of
Southeast Arizona.
&&
LAT...LON 3251 11204 3252 11206 3257 11208 3263 11204
3263 11193 3260 11182 3254 11180 3248 11184
3248 11201
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:03 AM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 4, 10:03 AM MST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1003 AM MST Thu Sep 4 2025 .SYNOPSIS...Becoming mostly cloudy today with scattered showers and thunderstorms across southeastern Arizona. Moisture will continue to push into the area through Saturday, potentially bringing periods of heavy rainfall and increased likelihood for flash flooding. High temperatures today and Friday will be well below normal. Dry conditions arrive next week as well as a return to near normal temperatures. && .UPDATE...Considerable cloud cover over areas south and east of Tucson this morning with light showers moving NE across Cochise county. Rainfall totals so far have been less than 0.10" West of Tucson the sky was clear and that area will be the focus for scattered showers and thunderstorms with main threat being gusty winds, blowing dust and brief heavy rain. 04/12z HREF continues to show 10% chance for neighborhood probabilities of 3" inches. With that said, and due to some antecedent wet conditions across western and central Pima county, went ahead and issued a Flood Watch for areas mainly west of a Picacho Peak to Sasabe line. Turning our attention to Hurricane Lorena, latest NHC track has slowed down considerably and will likely stall near the Baja Spur. Tropical plume and associated heavy rain is now across Sonora Mexico with our border areas on the northern fringe. At this time will continue the Flood Watch for Friday but will evaluate possible continuance. && .PREV DISCUSSION... /issued 333 AM MST Thu Sep 4 2025/ A northward surge of mid-level moisture will deliver an increasingly broad area of cloud cover today across much of southeastern Arizona. The 10Z GOES-19 satellite picture shows stratus overspreading Santa Cruz and Cochise counties this morning, with further northward and westward expansion expected. The expansion of cloud cover will have a big impact on thunderstorm chances today, especially thunderstorms capable of heavy rain, as instability will be limited with lack of insolation. 00Z HREF probabilities of CAPE exceeding 500 J/kg are rather low, with the exception being central to western Pima and Pinal counties. The probability of this modest instability value to reach Tucson and Nogales sits at 50 percent, of course depending on the spatial coverage of this cloud deck. What this means for precipitation chances is that fairly widespread chances for measurable rain is in the forecast, with chances for moderate to heavier rainfall rates mainly kept from Tucson- Nogales west and north. Scattered lighter showers with embedded thunderstorms east of this line. With widespread cloud cover, today will be well cooler than yesterday with desert location forecast highs ranging from the mid 70s in southern Cochise and Santa Cruz to 85-90 elsewhere. A flash flooding threat will accompany any thunderstorm this afternoon and evening, mainly west and north of Tucson. Moisture continues to push into southeastern Arizona Friday and Saturday, likely aided at least in part by approaching Hurricane Lorena. Lorena has been a fairly big question mark the last couple days in regards to its path and timing. Recent model trends have slowed Lorena's northward trek down with average ensemble solutions nudging the potential track a bit westward. ECMWF/Canadian ensemble tracks continue to feature a contingent that take Lorena westward into the Pacific by the time it reaches central Baja, though there remains members tracking it north into Sonora (including more heavily the GEFS ensemble suite). Additionally, as described by the recent NHC discussion, it's likely Lorena would decay into a remnant low by Saturday morning...which would make recent upper- end model QPF runs in southeastern Arizona more unlikely. That said, the remnants would still provide a healthy moisture source as low to mid level flow maintains a southerly component into southeastern Arizona. 1.3-1.7 inch precipitable water values (exceeding the 75th-90th percentile of climatology for this time of year) will overspread the area Friday and Saturday, with then the major question becoming instability and an initiation trigger. If there remains widespread clouds and Lorena's remnant circulation fails to reach even Sonora, the heavy rainfall threat will be reduced. This is likely playing out in the 00Z ensemble spread of precipitation Friday- Saturday as well as WPC's QPF forecast in the 0.5"-1.25" range across Santa Cruz and southern Cochise county, with isolated pockets to 2". All that said, with the healthy precipitable water values in place and the continuing potential for the remnants of Lorena to produce long- duration moderate rainfall, the current Flood Watch remains in effect. Further details need to be worked out as lead time decreases over the coming day, so keep up to date with the forecast. Sunday onwards sees a shift to westerly flow aloft, drying out southeastern Arizona. Lingering shower/thunderstorm chances Sunday, especially over mountain locations, then a dry forecast going into next week. 00Z global deterministic models show an amplified trough over the California coast with nearly meridional flow over southeastern the second half of next week. This may drag some moisture back into the area, but for now precipitation chances for that period remain very low. The high temperature trend for the coming 7 days transitions from well below normal today through Saturday to back to near normal by mid-week next week. && .AVIATION...Valid through 05/12Z. BKN-OVC stratus at 6k-10k feet with pockets down to 4k feet expanding from KOLS- KDUG towards KTUS- KSAD today. Sctd -SHRA with isolated -TSRA within stratus deck, especially south towards KOLS-KDUG, where MVFR conditions within rain are possible. Near, north, and west of KTUS scattered thunderstorms likely to develop this afternoon with gusts to 40 kts and heavy rain. Surface winds mainly southerly and under 12 kts outside of thunderstorms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Minimum relative humidities well above 30 percent today through the weekend. Scattered showers and thunderstorm chances each day through Saturday, with drying conditions Sunday onwards. Surface winds today mainly out of the south and under 14 mph, though gusty and erratic winds possible with any thunderstorm. Winds generally remain light through the coming days. High temperatures will be below normal through the weekend then warming back to near normal next week. && .HYDROLOGY...Recent model runs and the latest QPF forecast from WPC for Friday and Saturday have seen forecast rainfall amounts come down as Hurricane Lorena is forecast to slow down and weaken further away from southern Arizona than previously expected. Current forecast still produces an area of 1" to 1.5" of rain, with locally higher pockets up to 2.5", through southern areas of southeastern Arizona. A Flood Watch remains in effect from 12 noon Friday through 5 PM Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 1 PM this afternoon to 8 PM MST this evening for AZZ501-502-505. Flood Watch from Friday afternoon through Saturday afternoon for AZZ503-504-506>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:25 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 93 min |
| Sep 3, 6:33 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 3, 9:42 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Sep 4, 9:21 AM MST | Flood Watch | TWC | Pima, Pinal | 9 hr |
| Sep 4, 1:57 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 4, 2:34 PM MST | Dust Storm Warning | TWC | Pinal | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.